Radicals of S n -invariant positive semidefinite hermitian forms
Algebraic Combinatorics, Volume 1 (2018) no. 4, pp. 425-440.

Let G be a finite group, V a complex permutation module for G over a finite G-set 𝒳, and f:V×V a G-invariant positive semidefinite hermitian form on V. In this paper we show how to compute the radical V of f, by extending to nontransitive actions the classical combinatorial methods from the theory of association schemes. We apply this machinery to obtain a result for standard Majorana representations of the symmetric groups.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/alco.24
Classification: 20C30,  15A63,  05E25,  11E39
Keywords: Hermitian form, Symmetric group, Majorana representation, Monster group, Association scheme, Specht module.
Franchi, Clara 1; Ivanov, Alexander A. 2; Mainardis, Mario 3

1 Dipartimento di Matematica e Fisica Università Cattolica del Sacro Cuore Via Musei 41 I-25121 Brescia, Italy
2 Department of Mathematics Imperial College 180 Qeen’s Gt., London SW7 2AZ, UK
3 Dipartimento di Scienze Matematiche, Informatiche e Fisiche Università degli Studi di Udine via delle Scienze 206 I-33100 Udine, Italy
@article{ALCO_2018__1_4_425_0,
     author = {Franchi, Clara and Ivanov, Alexander A. and Mainardis, Mario},
     title = {Radicals of $S_n$-invariant positive semidefinite hermitian forms},
     journal = {Algebraic Combinatorics},
     pages = {425--440},
     publisher = {MathOA foundation},
     volume = {1},
     number = {4},
     year = {2018},
     doi = {10.5802/alco.24},
     mrnumber = {3875072},
     zbl = {06963900},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.24/}
}
TY  - JOUR
TI  - Radicals of $S_n$-invariant positive semidefinite hermitian forms
JO  - Algebraic Combinatorics
PY  - 2018
DA  - 2018///
SP  - 425
EP  - 440
VL  - 1
IS  - 4
PB  - MathOA foundation
UR  - https://alco.centre-mersenne.org/articles/10.5802/alco.24/
UR  - https://www.ams.org/mathscinet-getitem?mr=3875072
UR  - https://zbmath.org/?q=an%3A06963900
UR  - https://doi.org/10.5802/alco.24
DO  - 10.5802/alco.24
LA  - en
ID  - ALCO_2018__1_4_425_0
ER  - 
%0 Journal Article
%T Radicals of $S_n$-invariant positive semidefinite hermitian forms
%J Algebraic Combinatorics
%D 2018
%P 425-440
%V 1
%N 4
%I MathOA foundation
%U https://doi.org/10.5802/alco.24
%R 10.5802/alco.24
%G en
%F ALCO_2018__1_4_425_0
Franchi, Clara; Ivanov, Alexander A.; Mainardis, Mario. Radicals of $S_n$-invariant positive semidefinite hermitian forms. Algebraic Combinatorics, Volume 1 (2018) no. 4, pp. 425-440. doi : 10.5802/alco.24. https://alco.centre-mersenne.org/articles/10.5802/alco.24/

[1] Bannai, Eiichi; Ito, Tatsuro Algebraic combinatorics. I: Association schemes, Mathematics Lecture Note Series, The Benjamin/Cummings Publishing Company, 1984, xxiv+425 pages | Zbl: 0555.05019

[2] Castillo-Ramirez, Alonso; Ivanov, Alexander A. The axes of a Majorana representation of A 12 , Groups of exceptional type, Coxeter groups and related geometries (Bangalore, 2012) (Springer Proceedings in Mathematics & Statistics), Volume 82, Springer, 2014, pp. 159-188 | Article | MR: 3207276 | Zbl: 1341.20010

[3] Franchi, Clara; Ivanov, Alexander A.; Mainardis, Mario Standard Majorana representations of the symmetric groups, J. Algebr. Comb., Volume 44 (2016) no. 2, pp. 265-292 | Article | MR: 3533555 | Zbl: 1351.05228

[4] Franchi, Clara; Ivanov, Alexander A.; Mainardis, Mario The 2A-Majorana representations of the Harada-Norton group, Ars Math. Contemp., Volume 11 (2016) no. 1, pp. 175-187 | Article | MR: 3546657 | Zbl: 06659095

[5] Higman, Donald G. Coherent configurations. I: Ordinary representation theory, Geom. Dedicata, Volume 4 (1975), pp. 1-32 | Article | MR: 398868 | Zbl: 0333.05010

[6] Isaacs, I. Martin Character theory of finite groups, Dover Publications, 1994, xii+303 pages | MR: 1280461 | Zbl: 0849.20004

[7] Ivanov, Alexander A. The Monster group and Majorana involutions, Cambridge Tracts in Mathematics, 176, Cambridge University Press, 2009, xiii+252 pages | MR: 2503090 | Zbl: 1205.20014

[8] Ivanov, Alexander A. On Majorana representations of A 6 and A 7 , Commun. Math. Phys., Volume 307 (2011) no. 1, pp. 1-16 | Article | Zbl: 1226.17023

[9] Ivanov, Alexander A.; Pasechnik, Dmitrii V.; Seress, Ákos; Shpectorov, Sergey V. Majorana representations of the symmetric group of degree 4, J. Algebra, Volume 324 (2010) no. 9, pp. 2432-2463 | Article | MR: 2684148 | Zbl: 1257.20011

[10] Ivanov, Alexander A.; Seress, Ákos Majorana representations of A 5 , Math. Z., Volume 272 (2012) no. 1-2, pp. 269-295 | Article | MR: 2968225 | Zbl: 1260.20019

[11] James, Gordon D. The representation theory of the symmetric groups, 682, Springer, 1978 | MR: 513828 | Zbl: 0393.20009

[12] Lang, Serge Algebra, Graduate Texts in Mathematics, 211, Springer, 2002, xv+914 pages | Zbl: 0984.00001

[13] Norton, Simon P. F and other simple groups (1975) (Ph. D. Thesis)

[14] Norton, Simon P. The Monster algebra: Some new formulae, Moonshine, the monster, and related topics. Joint summer research conference on moonshine, the monster, and related topics (Mount Holyoke College, 1994) (Contemporary Mathematics), Volume 193, American Mathematical Society, 1996, pp. 297-306 | MR: 1372728 | Zbl: 0847.11023

[15] Serre, Jean-Pierre Linear representations of finite groups, Graduate Texts in Mathematics, 42, Springer, 1977, x+170 pages | MR: 450380 | Zbl: 0355.20006

Cited by Sources: